Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 30, 2009, 7:24 PM MST for Pima County, Arizona. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 7:24 PM MST (02:24 UTC)
- Expired
- Jun 30, 2009, 8:45 PM MST
- In force
- 81 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3359 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 010224
FFWTWC
AZC019-010345-
/O.NEW.KTWC.FF.W.0004.090701T0224Z-090701T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
724 PM MST TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 845 PM MST
* AT 719 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. NATIONAL WEATHER RADAR AND TRAINED SPOTTERS
INDICATE THAT FROM 1.00 TO 2.00 INCHES OF RAINFALL HAS OCCURRED OVER
THE PAST 40 MINUTES OVER NORTHEAST TUCSON...ALONG THE CATALINA
HIGHWAY NEAR HOUGHTON ROAD. SIGNIFICANT FLOODING OF WASHES AND LOW
WATER CROSSINGS WILL OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA
FOOTHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3226 11092 3231 11091 3234 11067 3221 11069
3224 11086
$$
CS2 follow-up statements
000
WGUS75 KTWC 010323
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST TUE JUN 30 2009
AZC019-010345-
/O.CON.KTWC.FF.W.0004.000000T0000Z-090701T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
823 PM MST TUE JUN 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 817 PM MST...NATIONAL WEATHER RADAR AND TRAINED SPOTTERS
INDICATE THAT FROM 1.00 TO 2.00 INCHES OF RAINFALL HAS OCCURRED OVER
THE PAST 80 MINUTES OVER NORTHEAST TUCSON...ALONG THE CATALINA
HIGHWAY NEAR HOUGHTON ROAD. SIGNIFICANT FLOODING OF WASHES AND LOW
WATER CROSSINGS WILL OCCUR. ESPECIALLY...THE AGUA CALIENTE WASH AND
WASHES THAT DRAIN INTO BEAR CANYON CREEK.
LAT...LON 3226 11092 3231 11091 3234 11067 3221 11069
3224 11086
$$
CS000
WGUS75 KTWC 010344
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
844 PM MST TUE JUN 30 2009
AZC019-010352-
/O.EXP.KTWC.FF.W.0004.000000T0000Z-090701T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
844 PM MST TUE JUN 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR EAST CENTRAL
PIMA COUNTY...
THE HEAVY RAINFALL HAS ENDED. HOWEVER...DRAINAGE FROM EARLIER
RAINFALL WILL KEEP AREA WASHES FLOWING. ESPECIALLY...THE AGUA
CALIENTE WASH AND WASHES THAT DRAIN INTO BEAR CANYON CREEK.
LAT...LON 3226 11092 3231 11091 3234 11067 3221 11069
3224 11086
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:45 PM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST TUE JUN 30 2009 .SYNOPSIS...HIGH PRESSURE ALOFT NEAR THE FOUR CORNERS REGION WILL MAINTAIN SOUTHEASTERLY FLOW AND BRING DEEP MOISTURE INTO SOUTHEAST ARIZONA THIS WEEK. THIS PATTERN WILL PROVIDE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...ISOLATED TO SCATTERED DEVELOPMENT FINALLY GETTING UNDER WAY IN THE MOUNTAINS. CURRENT FORECAST TRENDS ARE ON TRACK WITH THE AMOUNT OF VALLEY COVERAGE STILL IN QUESTION. AFTER STRONG OUTFLOW ACROSS THE AREA LATE YESTERDAY AND DECAYING COMPLEX THROUGH NORTHERN SONORA LAST NIGHT WE SAW A RAPID DISPERSAL OF DEBRIS CLOUD. SOLAR INSOLATION HAS BEEN THE BEST IN DAYS. SURFACE DEWPTS IN THE MID 50S TO MID 60S FROM MORNING HOURS AGAIN HAVE HELD UP WELL WITH EARLY AFTERNOON MIXING. 12Z KTUS SOUNDING CAME IN WITH 1.44 INCHES PRECIPITABLE WATER...SOME WEAK DRYING IN THE MID LEVELS. GOOD SHEAR AND DECENT INSTABILITY EVEN WITH SLIGHT MID LEVEL WARMING OVER THE PAST 24 HOURS. EXPECT WE SHOULD MANAGE HEAVY SCATTERED COVERAGE ACROSS MOUNTAINS ONCE AGAIN...CONSISTENT AND PERSISTENT VALLEY SUPPORT STILL NOT AS FAVORABLE BUT OUTFLOWS SHOULD HELP AGAIN IN MANY LOCATIONS...EVEN THOUGH THE RIM IS SLOW SETTING UP WITH THE LARGER SCALE ORGANIZATION WITH SOME DRYING IN NORTHEASTERN AREAS. WEAK REMNANT IMPULSE TRYING TO ROTATE IN THE FLOW UP OUT OF SONORA TO HELP KEEP SOME ACTIVITY OVERNIGHT. SONORA SHOULD STAY PRETTY ACTIVE THIS WEEK...AND WE SHOULD SHARE IN THAT SEVERAL DAYS. FLOW WILL STAY FAVORABLE FOR OUR PART OF THE STATE INTO AT LEAST THIS WEEKEND. && .AVIATION...SCATTERED TSRA/SHRA EXPECTED DURING THE 20Z-06Z PERIOD. CLOUD BASES FORECAST TO BE 9-12K FT AGL THOUGH CIGS AROUND 3-6K FT AGL NEAR TSRA/SHRA. DIURNALLY DRIVEN SURFACE WINDS INTO WEDNESDAY GENERALLY LESS THAN 12 KTS THOUGH GUSTY AND ERRATIC SURFACE WINDS NEAR TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A MOIST ATMOSPHERE ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. THE HIGHER HUMIDITY AND RAINFALL WILL RESULT IN FEW FIRE WEATHER CONCERNS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 30, 7:32 AM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 732 AM MST TUE JUN 30 2009 AZZ019-029-030-032>035-011445- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 732 AM MST TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SUFFICIENTLY DEEP MOISTURE AND AN EVEN MORE UNSTABLE ATMOSPHERE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA AGAIN TODAY AND TONIGHT. EXPECT STRONG GUSTY...AND POTENTIALLY DAMAGING WINDS WITH SOME STORMS AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-011445- WESTERN PIMA COUNTY- 732 AM MST TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEPER MOISTURE FINALLY IN PLACE WILL GIVE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUFFICIENT MOISTURE AND INSTABILITY WILL REMAIN IN PLACE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MOST OF THE WEEK...WITH SOME DECREASE IN COVERAGE POSSIBLE BY THIS WEEKEND. SOME STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 30, 7:04 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 7:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Jun 30, 7:54 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Cochise | 8 min |
| Jul 1, 4:59 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.